GEORGE N. KARACHALIOS, M.D.
To the editor: Ranitidine, a recently marketed H2-receptor antagonist, is considered to be effective in the treatment of peptic ulcer disease and other hypersecretory states (1). Most patients tolerate the drug well, and the minor adverse effects seen during ranitidine therapy seldom make it necessary to withdraw treatment (1). Two recent reports have described possible cases of ranitidine-induced hepatotoxicity (2, 3). We report the case of a patient who developed hepatitis during treatment with ranitidine.
A 65-year-old man was hospitalized for minor upper gastrointestinal tract bleeding. He had a long history of a duodenal ulcer and had been treated with
Learn more about subscription options.
Register Now for a free account.
KARACHALIOS GN. Ranitidine and Hepatitis. Ann Intern Med. 1985;103:634-635. doi: 10.7326/0003-4819-103-4-634_2
Download citation file:
Published: Ann Intern Med. 1985;103(4):634-635.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only